Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Dry nose and throat after using Oxymetazoline. Chest pain and cough. Anything to activate mucus production?

I am struggling with chronically dry nose and throat after overuse of topical decongestant , oxymetazoline which I stopped three years ago. The condition of my nose and throat is getting worse with every month and now I have a chest pain/burning and cough after I wake up.It makes me very concerned about my lungs. I am using humidifier , saline spray and was treated with steroid spray which did not help. Is there anything which would activate my mucus production and help regeneration of my mucosa? Thank you
Asked On : Sat, 7 Jul 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
Hello and welcome to health care magic,

I would assume that all the problems which you are facing is due to nose block which is not getting relieved by any medication or spray. When this is the case why don't you consider a simple sinus surgery which is very good result giver especially in experienced hands. I have myself done more than a thousand and nose block is something which can be easily relieved by this.
You can get a CT PNS and get back to me or any ENT with the report and I will surely help you out with this.
Meanwhile you can try steam inhalation and saline nasal drops for some relief of your problems.


Dr Sriram Nathan
Answered: Wed, 9 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor